MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH GAP PLATE SCREWS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH GAP PLATE SCREWS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 2080-0045
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/20/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The following devices were also listed in this report: gap plate screws, cat# 2080-0035, lot# xt1wx9; gap plate screws, cat# 2080-0030, lot# ex5lhl.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not available.
 
Event or Problem Description
A 60mm tritanium cup required revision for loosening.The surgeon believed it was not the fault of the prosthesis.2nd revision of original competitor cup.Update: "the screws were accidentally discarded at least one was broken as well.".
 
Event or Problem Description
A 60mm tritanium cup required revision for loosening.The surgeon believed it was not the fault of the prosthesis.2nd revision of original competitor cup update: "the screws were accidentally discarded at least one was broken as well.".
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a screw was reported.The event was confirmed by medical review.It is important to note that three screws were reported for this event, and none were returned for analysis.As a result, it was not possible to confirm which screw was fractured.Method & results: -device evaluation and results: not performed as product was not returned.-clinician review: a review of the provided medical records and x-rays by a clinical consultant indicated: x-rays confirms loose cup and a broken screw, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the exact cause of the event could not be determined because insufficient information was provided.Additional information including primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components are needed to fully investigate the event.If further information becomes available or the product is returned, this investigation will be re-opened.No further investigation for this event is possible at this time as no devices and/ or insufficient information was received by stryker orthopaedics.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
GAP PLATE SCREWS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8910730
Report Number0002249697-2019-02911
Device Sequence Number16520086
Product Code JDI
UDI-Device Identifier07613327037173
UDI-Public07613327037173
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K943549
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue Number2080-0045
Device Lot NumberMMPYRE
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer09/19/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient Weight80